Addiction: Substance Abuse Community
Getting off codeine :(
About This Community:

This community is a place to share information and support with others who are trying to stop using drugs, prescription drugs, alcohol, tobacco or other addictive substances. Discuss with others, the symptoms of addiction, addiction recovery, ways to quit like tapering and cold turkey, and withdrawal symptoms. If you are interested in general "chat", please visit our Addiction Social Community.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Getting off codeine :(

Hi, I have been addicted to Kapake 30mg codeine, 500mg paracetamol for many years. I have started attending an addiction clinic for the last couple of months. the CPN I have been seeing wants me to divide the dose four times a day. I have been taking up to 26 tablets daily and I am terrified of dividing what I have been taking due to the fear of withdrawals ( I would take upto 12-14 Kapake at a time). I take sleeping tablets and suffer from bad insomnia and severe diarrhoea and fear this getting worse if I try to reduce the codeine. I feel so lost and cannot see any light at the end of the tunnel
4 Comments Post a Comment
Blank
Avatar_m_tn
I commend you for reaching out because you do need help. Where you are at will determine what types of treatment are available and remember that none of us can do this alone. I'm in the US and Suboxone is the option I've chosen  along with therapy. I've been addicted to several different things over the years but never was I able to simply lower my doses and stop successfully without help.
Blank
4898964_tn?1381261499
Do not get on suboxone.  It is far more difficult to give up than codeine...  I find it hard to understand how splitting up your doses over the day will bring on withdrawals.  It generally takes until day two completely removed that they kick in in full force.

Yes your insomnia and diarrhoea will get worse while you're wd'n, but those are withdrawal symptoms anyway.  Scared is normal.  I have nasty diarrhoea/poor digestion/bloating aswell so I know how you feel.  It's just something you gotta have faith will get better in the long run.  Because it surely won't get better while you're on the painkillers.
Blank
Avatar_f_tn
Hi There,

I too was addicted to codeine for over 10 yrs and at nearly 50 it wasn't an easy habit to break...then again, anything worth having genereally doesn't come easy does it?

I am 129 days clean and it's the best thing i've ever done for myself. Yes it's tough, yes the stomach issues will worsen for a while...try to stay hydrated and use immodium if you can when needed....Try valerian or other herbal remedies for insomnia ...use every trick/tip you can pick up on this forum to beat this thing.

You've already taken an important step by reaching out for help.....now lean on us...go on....we can take it!

Wishing you strength and peace on your new journey to a bright, shiny sober you.

x
Blank
Avatar_f_tn
Thankyou for replying to me - it really does mean alot. This Sunday is going to be the day i start 'cold turkey' . I wish you love and lots of luck.xx.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
Top Addiction Answerers
352798_tn?1399301754
Blank
GoingToMakeIt
Near Seattle, WA
3197167_tn?1348972206
Blank
clean_in_ks
KS
Avatar_m_tn
Blank
weaver71
Other
4113881_tn?1401895587
Blank
ActingBrandNew
Torrance, CA
Avatar_m_tn
Blank
gnarly_1
phoenix, AZ
6942344_tn?1407485574
Blank
Amandag78
Perth, Australia